Steven-Johnson syndrome (SJS) is a rare but serious mucocutaneous reaction to medications. We present a rare case of SJS developing after antibiotic administration for a lower respiratory tract infection and whose inpatient course was complicated with an acute ST-segment elevation myocardial infarction (MI). The laboratory findings revealed thrombocytosis which was possibly reactive and explained the underlying pathophysiology of the thrombus formation seen in the coronary artery. Stenting and aspiration of thrombus was performed. This case illustrates a possibly rare association between SJS and MI.
- ischaemic heart disease
Statistics from Altmetric.com
Contributors AS wrote the case presentation, investigation and treatment. OA wrote the discussion, introduction and references. ARR wrote the title, background and arranged the figures. MAE wrote the summary and edited all parts for scientific content and English.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.